Alert archive / Iowa / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 10, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Apr 30, 2010, 12:16 PM CDT for 4 counties in Iowa. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2010, 12:16 PM CDT (17:16 UTC)
- Expired
- Apr 30, 2010, 1:00 PM CDT
- In force
- 44 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Chickasaw County, IA, Fayette County, IA, Howard County, IA, Winneshiek County, IA
The radar
The La Crosse radar (KARX), 104 km from the middle of the area, began a volume at 17:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 5.3 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -330 J/kg
- Mixed-layer LCL
- 1205 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 332 m²/s²
- 0-3 km storm-relative helicity
- 351 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 6:45 AM CDT, 5 hours 31 minutes earlier.
Area forecast discussion, Apr 30, 6:45 AM CDT, 5 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 645 AM CDT FRI APR 30 2010 .UPDATED... MESO MODELS...ARXWRF/NMM/NAM12/RUCWRF...POINT TO DIMINISHING TREND IN AREAL COVERAGE OF THE PCPN ACROSS THE REGION...AS AN UPPER LEVEL SHORTWAVE TROUGH LIFTS TO THE NORTH AND A LOW LEVEL JET DECREASES TO THE SOUTH. 88-D RADAR IMAGERY SUPPORTS THIS TREND. WILL UPDATE THE FORECAST FOR THIS MORNING TO ACCOUNT FOR THE DECREASING PCPN CHANCES...BUT WILL NOT PULL THEM OUT COMPLETELY...NOT YET. A MID MORNING UPDATE MAY BE NECESSARY IF IT DEFINITELY LOOKS LIKE A DRY REST OF THE MORNING. THE AFTERNOON STILL LOOKS GOOD FOR CONVECTION TO DEVELOP ALONG/AHEAD OF THE COLD FRONT JUST TO THE WEST. THE X-FACTOR REMAINS THE AMOUNT OF INSTABILITY THAT CAN BE BUILT...AS SHEAR IS QUITE HIGH. IF 500-1000 J/KG OF ML/MUCAPE CAN BE REALIZED...THE SEVERE THREAT WILL BE THERE. CONDITIONS WILL HAVE TO BE MONITORED VERY CLOSELY THROUGH THE DAY...WITH THE 3 TO 9 PM TIME FRAME STILL LOOKING LIKE THE MORE FAVORABLE TIME FOR THUNDERSTORMS. AS TO HOW STRONG THEY GET WILL HINGE ON THE INSTABILITY. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && RIECK
Hazardous weather outlook, Apr 30, 11:33 AM CDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 1133 AM CDT FRI APR 30 2010 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-011100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 1133 AM CDT FRI APR 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT WILL SWEEP ACROSS THE REGION THIS AFTERNOON AND EVENING...WITH A LINE OF THUNDERSTORMS EXPECTED ALONG THIS BOUNDARY. SOME OF THESE THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE SEVERE WEATHER. DAMAGING WINDS LOOK TO BE THE PRIMARY THREAT...ALTHOUGH SOME LARGE HAIL AND ISOLATED TORNADOES COULD ALSO OCCUR. THE MOST FAVORABLE TIME FOR A SEVERE WEATHER THREAT WILL BE BETWEEN NOON AND 9 PM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A SMALL CHANCE FOR THUNDERSTORMS THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM NOON TO 9 PM TODAY. .EMERGENCY MANAGEMENT COORDINATION... NO ADDITIONAL CALLS ARE SCHEDULED. 04
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 1:17 PM CDT | Severe Thunderstorm Warning | ARX | La Crosse, Vernon | 43 min |
| Apr 30, 1:40 PM CDT | Severe Thunderstorm Warning | ARX | Jackson, La Crosse, Monroe, Trempealeau | 50 min |
| Apr 30, 2:30 PM CDT | Severe Thunderstorm Warning | ARX | Grant | 30 min |
| Apr 30, 2:42 PM CDT | Severe Thunderstorm Warning | ARX | Taylor | 33 min |
| Apr 29, 9:30 PM CDT | Severe Thunderstorm Warning | ARX | Fillmore, Mower | 34 min |
| Apr 29, 9:13 PM CDT | Severe Thunderstorm Warning | ARX | Chickasaw, Floyd, Howard, Mitchell | 47 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.